Alert archive / North Carolina / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 15, 2019, 7:00 PM EDT for Forsyth County, North Carolina. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 15, 2019, 8:22 PM EDT
- In force
- 82 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WGUS52 KRAH 152300 FFWRAH NCC067-160200- /O.NEW.KRAH.FF.W.0016.190715T2300Z-190716T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Raleigh NC 700 PM EDT Mon Jul 15 2019 The National Weather Service in Raleigh has issued a * Flash Flood Warning for... Central Forsyth County in central North Carolina... * Until 1000 PM EDT * At 659 PM EDT, Doppler radar indicated a thunderstorm producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Winston-Salem, Walkertown, Sedge Garden, Pfafftown and Stanleyville. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. Excessive runoff from the heavy rain will cause flash flooding of creeks and streams, roads, low lying and poor drainage areas. Do not drive your vehicle into areas where water covers the road. Many roads and intersections in the area will quickly flood. When encountering flooded roads, turn around, don't drown. && LAT...LON 3605 8031 3618 8030 3618 8010 3605 8013 $$ 77
2 follow-up statements
065 WGUS72 KRAH 152342 FFSRAH Flash Flood Statement National Weather Service Raleigh NC 742 PM EDT Mon Jul 15 2019 NCC067-160200- /O.CON.KRAH.FF.W.0016.000000T0000Z-190716T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Forsyth NC- 742 PM EDT Mon Jul 15 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL FORSYTH COUNTY... At 737 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to four inches of rain have already fallen. Flash flooding is expected to begin shortly. Some locations that will experience flooding include... Winston-Salem. Little if any additional rainfall is expected in the warned area. However, the excessive runoff from the heavy rainfall will continue to pose a threat of flash flooding across eastern portions of Winston-Salem metro area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3605 8031 3618 8030 3618 8010 3605 8013 $$ 77
304 WGUS72 KRAH 160022 FFSRAH Flash Flood Statement National Weather Service Raleigh NC 822 PM EDT Mon Jul 15 2019 NCC067-160032- /O.CAN.KRAH.FF.W.0016.000000T0000Z-190716T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Forsyth NC- 822 PM EDT Mon Jul 15 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL FORSYTH COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3605 8031 3618 8030 3618 8010 3605 8013 $$ 77
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:16 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 15, 3:16 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 316 PM EDT Mon Jul 15 2019 .SYNOPSIS... Central NC will remain under the influence of the sub-tropical ridge aloft through mid-week. A weak backdoor front will stall across northern NC today, weakening overnight. The boundary will then lift northward out of the area on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 210 PM Monday... Heat Advisory in effect for this afternoon for the NC Coastal Plain and eastern Sandhills through 7 PM this evening. The sub-tropical ridge will remain situated over the southeastern US through tonight. An isolated shower or thunderstorm is possible along the usual differential heating boundaries should they make their way into central NC. A backdoor front continues to progress southwestward into the area, reflected by slightly lower temps and dewpoints from the Triad to the Triangle, northeast through Roanoke Rapids. This front/boundary will stall over the area tonight. This boundary, along with a surface trough over the Piedmont and the seabreeze along the Coastal Plain and Sandhills will be the primary focus areas for convection this aft/eve. Coverage should be isolated to scattered at best. Lows tonight in the low to mid 70s expected. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 215 PM Monday... The Southeast and mid-Atlantic regions will remain under the influence of the sub-tropical ridge Tuesday and Tuesday night as the remnants of Barry over the mid-Mississippi River valley get picked up by the northern stream flow aloft. The remnants will lift northeastward through Tuesday night, largely remaining west of and along the Appalachians. As a result, the forecast will be similar to that of today, with the chance for aft/eve showers and thunderstorms in the vicinity of differential heating boundaries. Coverage may be a bit better as the boundary lifts northeast out of the area and low level moisture increases. Temperatures should be similar as well, possibly a degree or two higher in some places. Generally highs will be in the low 90s NW to mid 90s south and east and lows in the low to mid 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 315 PM Monday... Intense heat is expected to continue through the long term forecast with the upper level pattern characterized by strong ridging that is only briefly interrupted on Thursday when a shortwave upper trough carrying the remnants of Barry moves across central NC. Thickness values top out in the 1430s and 1440s every day with high temperatures well into the mid and upper 90s with heat index values approaching 100 degrees for much of the area with values of 105-107 degrees common for southeastern counties. Heat advisories will likely be in place through the end of the long term forecast at least for far southeastern counties with all areas outside of the immediate Triad likely experiencing at least a day or two of heat advisory criteria during the long term period. The one brief respite from the upper level ridging will be a upper shortwave trough that will carry the remnants of Barry with it through the mid-Atlantic states and the Carolinas on Thursday into Friday. This will provide increased rain chances but not much else outside of an isolated thunderstorm. Looking ahead for more rain chances, models are depicting a weak low emerging out of the Gulf of Mexico late in the weekend and advecting increased moisture northward into the Carolinas aided by the return flow around the Bermuda high. After that, attention will turn to a stronger upper level trough and associated surface low moving across Canada that may help bring a more organized frontal system through the area the middle of next week. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 140 PM Monday... 24 hour TAF period: High confidence VFR conditions will prevail through the TAF period, the exception would be if an isolated shower or storm develops over a terminal (KRWI most likely) later this aft/eve. Otherwise, winds will be light and variable with few to scattered mid-high clouds. Some IFR-MVFR stratus is possible toward daybreak Tuesday at KRWI, however confidence is not terribly high at this time. Looking ahead: A more summertime pattern of diurnal convection and morning stratus is expected Tuesday through Saturday as moisture advection into central NC increases ahead of the remnants of Barry and with the upper level trough carrying them as it swings through the region. In the absence of the above conditions, VFR conditions will prevail. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM EDT this evening for NCZ011- 027-028-042-043-078-088-089. && SYNOPSIS...KC NEAR TERM...KC SHORT TERM...KC LONG TERM...Ellis AVIATION...KC
Hazardous weather outlook, Jul 15, 3:31 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 331 PM EDT Mon Jul 15 2019 NCZ011-027-028-042-043-078-088-089-161945- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson- 331 PM EDT Mon Jul 15 2019 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A prolonged stretch of dangerous heat index values between 100 and 110 degrees are expected each afternoon through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>023-038-039-161945- Person-Forsyth-Guilford-Alamance-Davidson-Randolph- 331 PM EDT Mon Jul 15 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A prolonged stretch of dangerous heat index values between 99 and 105 degrees are expected each afternoon through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>010-024>026-040-041-073>077-083>086-161945- Granville-Vance-Warren-Orange-Durham-Franklin-Chatham-Wake-Stanly- Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- 331 PM EDT Mon Jul 15 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A prolonged stretch of dangerous heat index values between 100 and 105 degrees are expected each afternoon through Friday, and up to 110 degrees over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:01 AM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more | 15 hr |
| Jul 15, 6:53 PM EDT | Areal Flood Advisory | RAH | Forsyth | 90 min |
Nearby
Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.